Drug interactions between methotrexate and Valtrex
Interactions between your drugs
Applies to: methotrexate and Valtrex (valacyclovir)
ValACYclovir can sometimes cause damage to the kidneys, and using it with other medications that can also affect the kidneys such as methotrexate may increase that risk. Symptoms of kidney damage include swelling, weight gain, shortness of breath, drowsiness, confusion, mood changes, increased thirst, loss of appetite, nausea, vomiting, pain in your lower back, and urinating more or less than usual or not at all. Let your doctor know if you develop some or all of these symptoms during treatment with these medications. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: methotrexate
Caffeine may reduce the effectiveness of methotrexate in the treatment of arthritis. If you are receiving methotrexate for arthritis, you may want to limit your intake of caffeine-containing foods and medications. Check with your doctor or pharmacist if you have concerns or are uncertain what products may contain caffeine.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.